Ask a doctor

Possibly to Repair Damage Caused by Skin Bleaching?

i have used a bleaching agent containing two percent hydroquinone by palmers and i fear that my skin has been excessively damaged.It's not as moist, not glowy or radiant anymore.I have discontinued the use of the product for like a year now and i see where one hand is lighter than the other.Also my skin has darkened alot comparing to how it looked originally.What can i do to repair my skin, especially my hands and face?

Doctor Answers (1)

Hyperpigmentation and skin bleaching

+1

With prolonged exposure to hydroquinone, even the weaker over the counter formulations, there is progressive sooty darkening, inflammation, irritation, thickening and hyperpigmentation of the skin (darkened bluish/gray patches of skin). This condition is called onchronosis and individuals with darker complexions are at higher risk of getting it after prolonged use. It can occur with frequent applications in less than a year. As far as I know this is permanent and not treatable. For this reason it is recommended that hydroquinone be used for spot treatment and not all over the skin and for short durations

My response to your question/post does not represent formal medical advice or constitute a doctor patient relationship. You need to consult with i.e. personally see a board certified plastic surgeon in order to receive a formal evaluation and develop a doctor patient relationship.

Los Angeles Plastic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...